Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will intolerance of Atripla mean intolerance to other meds?
Jul 20, 2007

I was recently diagnosed HIV+ and began Atripla. I'm bipolar, and I began having serious panic attacks in the night and morning as well as uncontrollable crying and thoughts of suicide. Just when I got that under control, I broke out in a head-to-toe rash. My doctor took me off Atripla, and I go in this week to discuss another med regimen. Since Atripla contains all the meds that I will now be prescribed seperately, does my intolerance of it indicate that I may wind up being intolerant to everything, or at least to all the meds in one of the three classes?

Response from Dr. Conway

Absolutely not. The side effects you describe (neuropsychiatric symptoms and skin rashes) are well identified toxicities of the Sustiva part of the Atripla. They will go away as your drugs are discontinued. You can still take the Truvada (2 nucleoside backbone) part of the Atripla. The key will be to find a good third drug that is not of the same class as Sustiva to add to it. The two most commonly used protease inhibitors in this setting are Reyataz (boosted with Norvir) and Kaletra, and both are quite effective in combination with Truvada. There is much hope for you, my friend, and I encourage you to discuss this with your doctor at your earliest convenience.



Previous
bio alcamid
Next
Mac and Cysts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement